MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a saber 4*150mm was used for a second dilation.When the balloon was filled with the pressure pump, the pressure started to drop at 12 atm and never completed filling.The device was removed intact from the patient.After removing the balloon and trying to fill it outside the body, the operator found that the balloon had a rupture of the hole mount after.The lesion was re-expanded with a new balloon until the dcb was treated with post-imaging, and the procedure was successful, and the patient returned to the ward.There was no reported injury to the patient.The patient's lower extremity artery was occluded, and the surgical plan was pta+dcb to the superficial femoral artery segment.The right femoral artery was punctured and an unknown 6f short sheath was placed.A non-cordis.035 guidewire was used with a 5f c2 catheter to get to the left iliac artery.This was followed by withdrawal of the catheter and short sheath, and an unknown 6f overturning sheath was placed with the guidewire.A 4f mpa angiographic catheter was placed in the left superficial femoral artery and angiography was performed, showing occlusion of the long segment from the mid-superficial femoral to the popliteal artery.The lesion was in the superficial femoral artery (sfa), which had atherosclerotic occlusive disease.A.018 non-cordis guidewire was then replaced, and the catheter/guidewire was fitted to open the lesion.The catheter was withdrawn after crossing the lesion.The lesion was dilated with a saber balloon 2.5*150mm by using incremental balloon dilation.After dilatation, there was no entrapment on the imaging view, and then the saber balloon 4*150mm was used to dilate again.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu without difficulty.The device was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or whole inserting through the guide catheter.The lesion had severe calcification.The vessel was a little tortuous.The lesion was noted to have an 80% stenosis.The device crossed the lesion without difficulty.The device was never in an acute bend and was never kinked during use.The inflation device was filled with 1:1 contrast/saline ratio.The same inflation device was used successfully with other devices during the procedure.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber 4*150mm was used for a second dilation.When the balloon was filled with the pressure pump, the pressure started to drop at 12 atm and never completed filling.The device was removed intact from the patient.After removing the balloon and trying to fill it outside the body, the operator found that the balloon had a rupture of the hole mount after.The lesion was re-expanded with a new balloon, and the procedure was successful, and the patient returned to the ward.There was no reported injury to the patient.The patient's lower extremity artery was occluded, and the surgical plan was pta+dcb to the superficial femoral artery segment.The right femoral artery was punctured and an unknown 6f short sheath was placed.A non-cordis.035 guidewire was used with a 5f c2 catheter to get to the left iliac artery.This was followed by withdrawal of the catheter and short sheath, and an unknown 6f overturning sheath was placed with the guidewire.A 4f mpa angiographic catheter was placed in the left superficial femoral artery and angiography was performed, showing occlusion of the long segment from the mid-superficial femoral to the popliteal artery.The lesion was in the superficial femoral artery (sfa), which had atherosclerotic occlusive disease.A.018 non-cordis guidewire was then replaced, and the catheter/guidewire was fitted to open the lesion.The catheter was withdrawn after crossing the lesion.The lesion was dilated with a saber balloon 2.5*150mm by using incremental balloon dilation.After dilatation, there was no entrapment on the imaging view, and then the saber balloon 4*150mm was used to dilate again.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu without difficulty.The device was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or whole inserting through the guide catheter.The lesion had severe calcification.The vessel was a little tortuous.The lesion was noted to have an 80% stenosis.The device crossed the lesion without difficulty.The device was never in an acute bend and was never kinked during use.The inflation device was filled with 1:1 contrast/saline ratio.The same inflation device was used successfully with other devices during the procedure.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d3, d4, g3, h1, h2, h3 and h6 as reported, a saber 4*150mm was used for a second dilation.The lesion had severe calcification with an 80% stenosis and the vessel was a little tortuous.When the balloon was filled with the pressure pump, the pressure started to drop at 12atm and never completed filling.The device was removed intact from the patient.After removing the balloon and trying to fill it outside the body, the operator found that the balloon had a rupture of the hole mount after.The lesion was re-expanded with a new balloon, and the procedure was successful, and the patient returned to the ward.There was no reported injury to the patient.The patient's lower extremity artery was occluded, and the surgical plan was pta+dcb to the superficial femoral artery segment.The right femoral artery was punctured and an unknown 6f short sheath was placed.A non-cordis.035 guidewire was used with a 5f c2 catheter to get to the left iliac artery.This was followed by withdrawal of the catheter and short sheath, and an unknown 6f overturning sheath was placed with the guidewire.A 4f mpa angiographic catheter was placed in the left superficial femoral artery and angiography was performed, showing occlusion of the long segment from the mid-superficial femoral to the popliteal artery.The lesion was in the superficial femoral artery (sfa), which had atherosclerotic occlusive disease.A.018 non-cordis guidewire was then replaced, and the catheter/guidewire was fitted to open the lesion.The catheter was withdrawn after crossing the lesion.The lesion was dilated with a saber balloon 2.5*150mm by using incremental balloon dilation.After dilatation, there was no entrapment on the imaging view, and then the saber balloon 4*150mm was used to dilate again.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu without difficulty.The device was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device crossed the lesion without difficulty.The device was never in an acute bend and was never kinked during use.The inflation device was filled with 1:1 contrast/saline ratio.The same inflation device was used successfully with other devices during the procedure.The product was not returned for analysis after multiple attempts were made without success.A product history record (phr) review of lot 82208977 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with 80% stenosis and vessel tortuosity likely contributed to the reported event as calcification is known to damage balloon material.The balloon material may have encountered calcified spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
cashel, co. tipperary
miami lakes
EI 
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key16860512
Report Number3007635982-2023-00170
Device Sequence Number20343785
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public(01)20705032069486(17)231130(10)82208977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Model Number48004015X
Device Catalogue Number48004015X
Device Lot Number82208977
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 LOACH GUIDEWIRE; 4F MPA CATH; 6F SHORT SHEATH; V18 GUIDEWIRE
Patient Age72 YR
Patient SexFemale